Anon.

Hysteroscopy procedure side-effects

I had this procedure completed on 3.8.17 at 7.30pm at Nuffield hospital through my husband's company cover. Since the procedure, the bleeding has got worse and I am having tummy pains regularly but they are getting slightly worse. My stomach has bloated up last night and this morning and the blood is bright red. Is this normal? Thank you

16 August 2016

Thank you for contacting us about your recent Hysteroscopy. After undergoing a Hysteroscopy it is normal to expect some cramping and also bloating where the gas has been inserted into the uterus and also some light bleeding for the first week to ten days. Some women find the symptoms settle after a few days but not all.

As your procedure was just under two weeks ago we would expect you to be feeling somewhat better by now. If your stomach pain bloating and bleeding is not related to your monthly period then it would be sensible to contact either your GP or the Consultant who is treating you to ask for a review. They will be able to perform a gentle examination and possibly an ultrasound scan if necessary to ensure that no complications such as bleeding or infection for example are present.

We do wish you the best with this and please don’t hesitate to contact us again if you have further concerns or questions.

Answered by the Health at Hand nurses  

Got a health question?

We’re here to help you take care of your health - whenever you need us, wherever you are, whether you're an AXA PPP healthcare member or not.

Our Ask the Expert service allows you to ask our team of friendly and experienced nurses, midwives, counsellors and pharmacists about any health topic.